MAUDE Adverse Event Report: ABBOTT GMBH ALINITY S ANTI-HCV II REAGENT KIT; HEPATITIS C VIRUS CORE (SYN PEPTIDE) AND NS3 HELICASE (E COLI, RECOMBINANT) AG

ABBOTT GMBH ALINITY S ANTI-HCV II REAGENT KIT; HEPATITIS C VIRUS CORE (SYN PEPTIDE) AND NS3 HELICASE (E COLI, RECOMBINANT) AG
Catalog Number 04W56-60
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed false reactive alinity s anti-hcv ii results for living organ samples that were not consistent with nat testing.The following data was provided: (b)(6) 2024 sample id (b)(6) initial result on analyzer (b)(6) = 87.59 s/co, repeat result = 86.24 s/co, 87.93 s/co, 89.36 s/co, 88.67 s/co (b)(6) 2024 sample id (b)(6) initial result on analyzer (b)(6) = 82.81 s/co, repeat results = 83.54 s/co, 84.31 s/co, 79.80 s/co patient medical history: both organ donors have a known past medical history of hcv and/or hbv.Customer stated that due to increased reactive results, they want all positives/reactives investigated.No impact to patient management was reported.
 
Additional Manufacturer Narrative
An evaluation is in process.A final report will be submitted when the evaluation is complete.Completed information for section a1 - patient identifier: sids (b)(6).All available patient information was included.Additional patient details are not available.
 
Additional Manufacturer Narrative
Correction to section b5 - describe event or problem: corrected - patient medical history: both organ donors have a known past medical history of hcv and/or hbv, to patient medical history: both organ donors have a known past medical history of hcv.An evaluation is in process.A final report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed false reactive alinity s anti-hcv ii results for living organ samples that were not consistent with nat testing.The following data was provided: on (b)(6) 2024 sample id (b)(6) , initial result on analyzer as1429 = 87.59 s/co, repeat result = 86.24 s/co, 87.93 s/co, 89.36 s/co, 88.67 s/co.On (b)(6) 2024 sample id (b)(6), initial result on analyzer as1434 = 82.81 s/co, repeat results = 83.54 s/co, 84.31 s/co, 79.80 s/co.Patient medical history: both organ donors have a known past medical history of hcv.Customer stated that due to increased reactive results, they want all positives/reactives investigated.No impact to patient management was reported.
 
Additional Manufacturer Narrative
Correction to section b5 - describe event or problem: updated to provide clarifying information.The complaint investigation included a review of data and information provided by the customer, search for similar complaints, ticket trending review, labeling review, device history record review, and in-house testing was completed.Additionally, a batch history record review was completed.Data and information provided by the customer were reviewed and support the complaint issue without indication for any additional issue.Return testing was not completed because based on the testing profile provided in the complaint record, in conjunction with the abbott medical opinion, the assay met performance specifications at the customer site as reactive results are expected.Therefore, sample testing was not performed.A search for similar complaints did not identify an increase in complaint activity for lot 55143be00.A review of tracking and trending did not identify any trends for the issue for the product.Device history record review did not identify any related non-conformances, potential nonconformances, or deviations associated with the complaint lot.Labeling was reviewed and sufficiently addresses the customer's issue.In house specificity testing was completed with lot number 55143be00.All specifications were met and were in expected range.Additionally, a 220 panel members of human negative population panel tier1 were tested.Testing met specifications and no false reactive results were obtained.Customer release testing and statistical process control (spc) charts were reviewed.No issues were identified during review of customer release testing and the spc charts identified no issues regarding the performance of alinity s anti-hcv ii lot 55143be00.Based on the investigation the alinity s anti-hcv ii reagent lot 55143be00 is performing as intended, no systemic issue or deficiency of the alinity s anti-hcv ii reagent was identified.
 
Event or Problem Description
The customer observed false reactive alinity s anti-hcv ii results for living organ samples that were not consistent with nat testing.The following data was provided: (b)(6) 2024 sample id (b)(6) initial result on analyzer (b)(6) = 87.59 s/co, repeat result = 86.24 s/co, 87.93 s/co, 89.36 s/co, 88.67 s/co.(b)(6) 2024 sample id (b)(6) initial result on analyzer (b)(6) = 82.81 s/co, repeat results = 83.54 s/co, 84.31 s/co, 79.80 s/co.Patient medical history: both organ donors have a known past medical history of hcv and/or hbv.Customer stated that due to increased reactive results, they want all positives/reactives investigated.No impact to patient management was reported.Updated on 12jun2024 when clarifying information was received by the customer: the customer confirmed that both donors have a past medical history of hcv.Updated on 08jul2024 when clarifying information was received by the customer: the two samples were pre-mortem (end of life) donor samples.No organs were discarded.On (b)(6) 2024, the customer indicated that both donors were critically ill in the icu, therefore the samples were classified as pre-mortem.No impact to patient management was reported.

Brand Name
ALINITY S ANTI-HCV II REAGENT KIT
Common Device Name
HEPATITIS C VIRUS CORE (SYN PEPTIDE) AND NS3 HELICASE (E COLI, RECOMBINANT) AG
Manufacturer (Section D)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM  65205
Manufacturer (Section G)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM   65205
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key19466482
Report Number3002809144-2024-00164
Device Sequence Number3405330
Product Code QHM
UDI-Device Identifier00380740177706
UDI-Public(01)00380740177706(17)241004(10)55143BE00
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
BL 125759/0
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2024
Device Catalogue Number04W56-60
Device Lot Number55143BE00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/15/2024
Supplement Date Received by Manufacturer06/12/2024
07/08/2024
Initial Report FDA Received Date06/05/2024
Supplement Report FDA Received Date06/28/2024
07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNTY S SYSTEM, 06P16-01, (B)(6) ; ALNTY S SYSTEM, 06P16-01, (B)(6) ; ALNTY S SYSTEM, 06P16-01, (B)(6)
Patient SexUnknown